Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Austin/San Antonio, TX

April 1, 2015Bexar County, Guadalupe County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 1, 2015, 8:52 PM CDT for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2015, 8:52 PM CDT (01:52 UTC)
Expired
Apr 1, 2015, 9:15 PM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 8:55 PM CDTTSTM WND DMG2 Ese Lone Oak, TXUPROOTED TREES ALONG OAK PARK RD AND FAR EAST ST. HELDWIG
Apr 1, 9:00 PM CDTHAIL 0.751 Wnw La Vernia, TXPENNY SIZE HAIL REPORTED AT GROCERY STORE IN LA VERNIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS54 KEWX 020152
SVREWX
TXC029-187-493-020215-
/O.NEW.KEWX.SV.W.0001.150402T0152Z-150402T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT WED APR 1 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA VERNIA...
  OR 15 MILES NORTHWEST OF STOCKDALE...MOVING NORTH AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ST. HEDWIG AND LA VERNIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2933 9811 2936 9824 2943 9819 2938 9808
TIME...MOT...LOC 0148Z 202DEG 6KT 2937 9816 

HAIL...1.00IN
WIND...60MPH
 
$$

JA
2 follow-up statements
172 
WWUS54 KEWX 020207
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT WED APR 1 2015

TXC029-020216-
/O.CAN.KEWX.SV.W.0001.000000T0000Z-150402T0215Z/
BEXAR TX-
907 PM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEXAR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2935 9821 2938 9819 2942 9816 2938 9808
      2933 9811
TIME...MOT...LOC 0206Z 236DEG 11KT 2938 9813 

$$

TXC187-493-020215-
/O.CON.KEWX.SV.W.0001.000000T0000Z-150402T0215Z/
GUADALUPE TX-WILSON TX-
907 PM CDT WED APR 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN GUADALUPE AND NORTHERN WILSON COUNTIES...

AT 906 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA VERNIA...OR
14 MILES NORTHWEST OF STOCKDALE...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ST. HEDWIG AND LA VERNIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2935 9821 2938 9819 2942 9816 2938 9808
      2933 9811
TIME...MOT...LOC 0206Z 236DEG 11KT 2938 9813 

HAIL...1.00IN
WIND...60MPH
 
$$

JA
327 
WWUS54 KEWX 020213
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT WED APR 1 2015

TXC187-493-020222-
/O.EXP.KEWX.SV.W.0001.000000T0000Z-150402T0215Z/
GUADALUPE TX-WILSON TX-
913 PM CDT WED APR 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GUADALUPE AND
NORTHERN WILSON COUNTIES WILL EXPIRE AT 915 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2935 9821 2938 9819 2942 9816 2938 9808
      2933 9811
TIME...MOT...LOC 0212Z 202DEG 6KT 2938 9813 

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:58 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 1, 6:58 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT WED APR 1 2015

.UPDATE...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTH CENTRAL
TEXAS THIS EVENING. BASED ON RADAR TRENDS AND LIGHTNING
DATA...WE/LL MENTION A TEMPO GROUP FOR -TSRA AT KSSF UNTIL 01Z.
ELSEWHERE...ACTIVITY LOOKS TOO SPARSE FOR A MENTION AT THIS TIME.
CONVECTION SHOULD DECREASE WITH THE LOSS OF DAYTIME HEATING.
CLOUDS WILL THICKEN THROUGH THE LATE EVENING AND OVERNIGHT HOURS
WITH MVFR AND IFR CIGS DEVELOPING ALONG I-35 BY MIDNIGHT...WITH
THE ONSET AROUND 08Z AT KDRT. LOW CLOUDS REMAIN INTACT THROUGH
TOMORROW MORNING WITH VFR SKIES EXPECTED DURING THE EARLY TO MID
AFTERNOON HOURS.

&&

.PREV DISCUSSION... /ISSUED 243 PM CDT WED APR 1 2015/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
HIGH RESOLUTION MODELS (NSSL WRF AND TEXAS TECH WRF) HAVE BOTH
BEEN SHOWING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON INTO THE EVENING HOURS. SHOWERS HAVE BEGUN TO
DEVELOP ALONG A LEAKEY TO JUNCTION TO MASON LINE. SLIGHT CHANCE
POPS CONTINUE THROUGH MIDNIGHT TO ACCOUNT FOR ANY OF THIS ISOLATED
ACTIVITY. THE STORM PREDICTION CENTER DOES HAVE
LLANO...BURNET...AND WILLIAMSON COUNTY AT THE TAIL END OF A
MARGINAL RISK. THE NAM SHOWS 1500 TO 2000 J/KG OF CAPE THIS
AFTERNOON WITH 30 KNOTS OF SHEAR OR MORE ACROSS THE AREA SO IT IS
NOT OUT OF THE QUESTION THAT ONE OF THESE SHOWERS COULD DEVELOP
INTO A STRONG TO SEVERE THUNDERSTORM THIS EVENING. THAT SAID THE
WINDOW OF OPPORTUNITY IS VERY SMALL...THE NEXT FEW HOURS...AS THE
UPPER LEVEL TROUGH IS ON ITS WAY OUT OF THE STATE. SHOWERS AND
STORMS WILL END AROUND MIDNIGHT WITH A CLOUDY AND MILD MORNING
FORECAST. SKIES WILL CLEAR FROM WEST TO EAST THURSDAY WITH
TEMPERATURES RISING INTO THE LOW TO MID 80S ACROSS THE I-35
CORRIDOR. AREAS ACROSS THE RIO GRANDE COULD REACH INTO THE LOWER
90S DUE TO MORE SUNSHINE. CLOUDS RETURN THURSDAY NIGHT WITH ONE
MORE MILD NIGHT ACROSS SOUTH CENTRAL TEXAS AHEAD OF FRIDAYS COLD
FRONT.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
OUR NEXT WEATHER MAKER WILL BE A COLD FRONT FORECAST TO MOVE
ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT
THE NAME AND GFS MODELS SUGGEST 1500 TO 2500 J/KG OF CAPE AND
DECENT SHEAR. THIS COMBINED WITH THE FACT THAT THE FRONT WILL BE
MOVING THROUGH DURING PEAK HEATING/DESTABILIZATION AND SURFACE
DEWPOINTS ARE EXPECTED TO BE NEAR 70 WILL MEAN THAT ANY STORMS
THAT INITIATE COULD BE STRONG OR SEVERE. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN THREAT WITH THESE STORMS. THE FRONT MOVES
SOUTH OF THE AREA FRIDAY NIGHT.

DESPITE MOSTLY ZONAL FLOW IN THE UPPER LEVELS OVER THE WEEKEND
SLIGHT RAIN CHANCES CONTINUE DUE TO ISENTROPIC LIFT. ANOTHER
DECENT SHOT OF RAIN AND A FEW STORMS COMES ON SUNDAY MAINLY ALONG
AND EAST OF I-35. THE MOISTURE PUSHES OFF TO THE EAST DECREASING
RAIN CHANCES FOR THE START OF THE WORK WEEK.

IN ADDITION TO THE RAIN AN ADDED BENEFIT OF THIS FRONT WILL BE A
COOL DOWN. HIGHS ON SATURDAY WILL STRUGGLE TO GET OUT OF THE 70S
WITH LOW 70S EXPECTED ON SUNDAY. THIS IS 5 TO 8 DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR. LOWS WILL BE NEAR 50 WITH SOME UPPER
40S ACROSS THE HILL COUNTRY SATURDAY MORNING.

TREADWAY

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  83  67  80  51 /  30  10  -   30  20
AUSTIN BERGSTROM INTL AIRPORT  66  82  66  79  51 /  30  10  10  30  20
NEW BRAUNFELS MUNI AIRPORT     65  84  66  81  53 /  30  10  -   30  30
BURNET MUNI AIRPORT            64  85  66  80  49 /  20  -   -   30  10
DEL RIO INTL AIRPORT           65  91  69  88  57 /   0   0   0  10  20
GEORGETOWN MUNI AIRPORT        66  84  67  81  49 /  30  10   0  30  20
HONDO MUNI AIRPORT             66  86  67  83  54 /  20  10  -   20  30
SAN MARCOS MUNI AIRPORT        65  83  67  79  52 /  30  10  -   30  30
LA GRANGE - FAYETTE REGIONAL   68  81  68  79  54 /  20  10  -   30  30
SAN ANTONIO INTL AIRPORT       67  85  67  82  54 /  30  10  -   30  30
STINSON MUNI AIRPORT           67  85  67  82  55 /  30  -   -   20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...15
PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Apr 1, 2:50 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT WED APR 1 2015

TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
250 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO EVENING. THE THREAT AREA WILL BE MAINLY LLANO...
BURNET AND WILLIAMSON COUNTIES. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS FRIDAY
AFTERNOON INTO EVENING. THE THREAT AREA IS MAINLY ALONG AND EAST
OF I-35. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING AND
AGAIN FRIDAY AFTERNOON INTO EVENING.

In the hours before

Special weather statement, Apr 1, 5:11 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT WED APR 1 2015

TXZ220-012300-
ATASCOSA TX-
511 PM CDT WED APR 1 2015

...SPECIAL WEATHER STATEMENT...

AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHARLOTTE...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JOURDANTON...CHARLOTTE...CHRISTINE AND HIGHWAY 97.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2870 9857 2876 9870 2900 9867 2889 9839
TIME...MOT...LOC 2207Z 200DEG 8KT 2879 9863

EMP
Special weather statement, Apr 1, 6:58 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT WED APR 1 2015

TXZ205-207-221-020030-
BEXAR-WILSON-GUADALUPE-
658 PM CDT WED APR 1 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GUADALUPE...
SOUTHEASTERN BEXAR AND NORTHWESTERN WILSON COUNTIES...

AT 657 PM CDT...A STRONG THUNDERSTORM WAS OVER CALAVERAS LAKE...OR 13
MILES NORTHWEST OF FLORESVILLE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CHINA GROVE AROUND 720 PM CDT.
  ST. HEDWIG AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRIENDLY CORNER...
SAYERS...LONE OAK...PARITA...MARTINEZ...RANDOLPH AFB...CONVERSE AND
ADKINS.

LAT...LON 2919 9821 2926 9839 2955 9835 2947 9806
TIME...MOT...LOC 2357Z 197DEG 16KT 2929 9829

JA
Special weather statement, Apr 1, 8:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT WED APR 1 2015

TXZ205-221-020200-
BEXAR-WILSON-
832 PM CDT WED APR 1 2015

...A STRONG THUNDERSTORM WILL AFFECT FAR EAST CENTRAL BEXAR AND
NORTHWEST CENTRAL WILSON COUNTIES...

AT 830 PM CDT...A STRONG THUNDERSTORM WAS SOUTH OF ST. HEDWIG...OR
14 MILES SOUTHEAST OF UNIVERSAL CITY...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. HEDWIG...LA VERNIA...LONE OAK...ADKINS AND PARITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2933 9829 2946 9823 2942 9813 2937 9811
      2936 9811 2928 9818
TIME...MOT...LOC 0130Z 213DEG 11KT 2938 9819

JA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:23 PM CDTAreal Flood AdvisoryEWXBexar, Wilson112 min
Apr 1, 8:32 PM CDTSpecial Weather StatementEWXWilson28 min
Apr 1, 9:19 PM CDTSpecial Weather StatementEWXHays41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.